Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • Anonymous
    Post count: 93172

    Richard,
    Send me an E-Mail and I will forward a list of support groups in the UK. They actually
    have a quite good organization. Keep away from the alternative treatment unless it is in
    conjunction with an endocrinologist. Some doctors don’t mind alternative therapy as long
    as it doesn’t interfear with the thyroid blockers. The thyroid blockers do not kill the
    thyroid. They just slow it down.

    Regards,
    Jake George

    Anonymous
    Post count: 93172

    Dear Richard,
    I live in Germany and have been diagonsed with Graves more than 3 years
    ago. I was treated with Thyroid blockers the first time and my TSH
    (Thyroid Stimulating Hormones) where back to normal after 1.5 years.
    I was doing fine for more than a year, when everything started again.
    I went again to the endocrinologist to take the same medicine again.
    I was kind of angry with the regular school medicine for not having tried
    anything in this year of my remission to keep me from getting sick
    again. So this time I went for hemeopathic treatment. It is not junk,
    but you have to be careful to end up with a doctor who knows what he
    can do and what not. I am momentarily being treated with the right
    medicine to block my thyroid (and not to kill it) and on top of that
    try the alternative medicine to perhaps help my body (and my mind) to
    get through this more quickly. I am also very much afraid of “loosing”
    my thyroid, I refuse radioactive treatment and operation. In Germany,
    and it might be the same in England, they don’t do this kind of treatment
    on young people, and almost never on young women (who want to have children).
    I can understand your girlfriends fears – but tell her hemeopathic
    treatment should only be half of the treatment she goes for. You should
    be supportive of her in that respect, a hemeophathic doctor is not
    plazebo, but he is not only good for the body but takes more time to look
    at body and mind, something that can ease the turmoil of Graves disease
    quite a bit. If your girlfried wants to, she can talk to me via e-mail
    and I can tell her more about my experiences.
    Pam

    Anonymous
    Post count: 93172

    Hi Pamela,
    I had the operation and the RAI when I was 16 and at the age of 27 I had a perfectly healthy boy who is now 12 and is still perfectly healthy, intelligent and well adjusted in every way. I didn’t realize that in Germany they won’t do the operation or give the RAI to young women who want to have babies. Anyway I guess if it is dangerous I am one lucky woman.
    Thanks, Kathy

    Anonymous
    Post count: 93172

    Denise,
    I am new to this support group. I just discovered it Monday.
    I am writing a research paper for a college english class. It’s due Monday 9/23. I understand the topic fairly well because I have been suffering with Grave’s disease for over a year. This May ’96 I took 15 microcuries of RAI and now I’m hypothyroidic and I am trying to get my Synthroid medication right. I hope it will all be straighten out before classes begin.
    Have you heard anything about anti-thyroid medication causing damage to the internal organs. If so, what organs and how does if effect them? I am doing my paper on the two main treatments for Graves’ disease, drugs v. RAI.
    susan

    Anonymous
    Post count: 93172

    Pamela,
    Wow! I can’t believe that I am sending a message to someone in Germany. This e-mail stuff is really amazing! I live in the middle of Washington State in the U.S. and I go to a university here. It’s getting cool now. It’s been hot here all summer.
    Unfortunately, I have to write a research paper before classes begin next week. I writing about the main treatments for Graves’ Disease, drugs v. RAI. I’ve tried both cures myself, and finally went for RAI in the end. I’ve read that drugs are far more commonly used in Europe and Japan than here. I think this is very good, although it sounds like it hasn’t worked for you. At least you know this for a fact. Many people here are not given the oppurtunity to see if they will go into a spontaneous remission since the doctors give them the “atomic cocktail” and most often destroys the thyroid for good causing the need for lifelong medication treatment with hormone replacement.
    I wouldn’t fear that you have done any irreversible damage to yourself. I took Tapazole for six months without any problems. In fact the medicine worked too well and I became hypothyroidic and went off of it. Then I became hyperthyroidic once again and I decided to drink the “atomic cocktail”. Now I am hypothyroidic and I have been taking the synthetic hormone tablets for a month. The doctor just increased my medicine to .125 mg.
    I should warn you that being hypo is just as bad as being hyper.
    A lot of factors should be weighed before you take RAI. Age, the size of your thyroid, the severity of your symptoms and family history are just a few factors. Since you have come out of remission once already, it sounds like the RAI would be a good treatment for you. It is difficult to judge how much radioactive iodine to give to a patient since too much will entirely destroy it and not enough will cause you to have to go through the whole thing again.
    I hope the best for you. Either way the drugs or RAI are no picnic. Surgery is usually only reserved for special causes. I wouldn’t take that option because it is very risky. If you have a choice between RAI and surgery, I recommend the RAI treatment.
    Susan

Viewing 5 posts - 1 through 5 (of 5 total)
  • You must be logged in to reply to this topic.